MAUDE Adverse Event Report: COVIDIEN (IRVINE) CATHETER FG15150-0615-1S; CATHETER, CONTINUOUS FLUSH

COVIDIEN (IRVINE) CATHETER FG15150-0615-1S; CATHETER, CONTINUOUS FLUSH
Model Number FG15150-0615-1S
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation; product analysis cannot be performed.The device was not returned, therefore the reported event could not be confirmed.The cause of the event cannot be conclusively determined from the provided information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that during a stroke case, the phenom microcatheter's distal marker separated in the anatomy during procedure.It was reported that medtronic balloon guidecatheter and the phenom advanced into the right middle cerebral artery (mca).The phenom was unable to be advance pass the mca, therefore, the devices were retrieved.Resistance was felt and a follow up angio was taken.It was noted that the phenom distal marker was in the right mca/ m1.Upon completing the intervention, the marker was noted to have traveled to the temporal m1 area.The anatomy was reported to have severe tortuosity.The patient did not have a neurological decline associated with the detached marker.There is not any plan to remove the detached phenom.027 marker from the patient.
 
Additional Manufacturer Narrative
Device evaluation the phenom micro catheter was returned for analysis.The phenom micro catheter body was found to be kinked and flattened.The phenom micro catheter distal tip was found to be attached; however, the marker band was found to be missing.The marker band was not returned.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿marker band dislodge¿ was confirmed as a portion of the distal tip and marker band were found missing.However, the cause for the separation could not be determined.The lot history record review of the reported lot number showed no discrepancies that would have contributed to the reported experience.In addition, all products are 100% inspected for damages and irregularities during manufacture.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CATHETER FG15150-0615-1S
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA
MDR Report Key8074145
Report Number2029214-2018-00941
Device Sequence Number19311154
Product Code KRA
UDI-Device Identifier00814584028981
UDI-Public00814584028981
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberFG15150-0615-1S
Device Lot NumberJA18-011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer01/26/2019
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR